Ipilimumab-induced colitis on FDG PET/CT Journal Article


Authors: Lyall, A.; Vargas, H. A.; Carvajal, R. D.; Ulaner, G.
Article Title: Ipilimumab-induced colitis on FDG PET/CT
Abstract: A 52-year-old woman with metastatic melanoma was treated with ipilimumab. After 2 cycles of treatment, she developed watery diarrhea, sweats, and chills. An FDG PET/CT study demonstrated new FDG-avid (maximum standardized uptake value 15.6) diffuse colonic wall thickening, suggestive of ipilimumab-induced colitis. The patient was treated with systemic steroids, with subsequent resolution of her symptoms. Based on the response to steroids, the diagnosis of ipilimumab-induced enterocolitis was made. Ipilimumab may cause several immune-mediated toxicities, the most common of which is enterocolitis. Physicians interpreting FDG PET/CT examinations of patients treated with ipilimumab should be aware of these FDG-avid immune-mediated toxicities. © 2012 by Lippincott Williams & Wilkins.
Keywords: adult; middle aged; case report; diarrhea; side effect; antineoplastic agents; ipilimumab; melanoma; multiple cycle treatment; steroid; chill; antibodies, monoclonal; computer assisted emission tomography; fluorodeoxyglucose f18; colitis; fluorodeoxyglucose; drug induced disease; fdg; sweating; positron-emission tomography and computed tomography
Journal Title: Clinical Nuclear Medicine
Volume: 37
Issue: 6
ISSN: 0363-9762
Publisher: Lippincott Williams & Wilkins  
Date Published: 2012-06-01
Start Page: 629
End Page: 630
Language: English
DOI: 10.1097/RLU.0b013e318248549a
PROVIDER: scopus
PUBMED: 22614208
DOI/URL:
Notes: --- - "Export Date: 4 June 2012" - "CODEN: CNMED" - "Source: Scopus"
Altmetric Score
MSK Authors
  1. Gary Ulaner
    89 Ulaner
  2. Richard D Carvajal
    133 Carvajal
  3. Ashima Lyall
    7 Lyall